Hi - new member to this forum, but have been reading for a few months. First, a thank you to the forum administrators - this is a very valuable service. I've compiled a lot of information from the site about omega 3, clonidine, hydroxyzine and vitamin supplements (or not) and we are preparing for our second taper attempt and I have a few more questions. Brief background. My daughter suffered a concussion in December 2016, diagnosed with post-concussive syndrome. Chronic headaches 24/7 - and occasional nausea. After no relief with migraine meds, neurologist suggested cymbalta for pain - first 30 mg, then up to 60 mg. Never any mention of possible problems with withdrawal with two different prescribing doctors, but I digress... Was only on the 60's briefly, she felt very tired, etc. and very dizzy upon standing. Went back down to 30 mg, stayed on for 4 months, no change in pain and we decided she should go off the drug as some of the side effects from cymbalta may have been adding to her original problems - headache and nausea. Dr. recommended 30 mg every other day for two weeks, then 30 mg every few days (I know now what a joke that advice was). After 3 weeks, daughter was suicidal, extremely irritable, crying all the time, terrible flu-like symptoms, unable to eat or even get up off the sofa. After reading recommendations online, we started back up at 5 mg, then up to 12 mg and she stabilized. Went on vacation and was trying the 1 bead a day taper and it was too much, out of the country, terrible situation and we had to go back up to 20 mg to stabilize again. So, now we're home and going to try again from 20 mg. Daughter is not on any other meds and has never taken any other drugs for mental health. She has always had a lot of anxiety, highly driven, perfectionism, etc., so we originally thought the cymbalta might be good for her. Now, just trying to help her get back to her pre-cymbalta status - that seems like a blessing now.
1 - would much prefer to have some professional help with this, but it's hard to find any medical professional that is experienced with this withdrawal issue - have called all around and getting nowhere. Charlotte, NC area if anyone has any suggestions.
2 - should we use the capsule. In our first taper attempt, we counted out the beads and divided them in half and gave her the medication without any capsule twice a day to try to maintain a consistent amount of the meds in her body over the course of the day. Is this OK, or should we use the capsule and just take out the requisite beads and give it to her that way once a day each day?
3 - do we need a scale to measure out beads to make sure that she's getting the correct amount each time, or can we rely on counting the beads?
4 - I realize now that 1 bead a day was way too fast. In her 20 mg capsule, there are 120+ beads (we just cut it off at 120 beads for ease when we stabilized her). I read somewhere (maybe on this site?) that taper should only be 5-10% of current dosage per month. So, at 20 mg, the taper should not exceed 2 mg for the first month, that's only 12 beads. I know it's an individual thing and some can go faster or even slower, but it would be helpful to have some input on this taper schedule.
Would appreciate any comments, referrals or advice anyone cares to offer. Thanks.